# SDR ESMR2016031131116

- Difficulty date: March 10, 2016
- Submitted: March 11, 2016
- Operation: General aviation
- Filed by: Epps Air Service LLC, repair station ESMR688D
- Aircraft: N401SM
- Make and model: Pilats PC1245
- Aircraft serial: 255
- Aircraft time: 6,504 hours, 5,948 cycles
- Engine: Pwa PT6A67A
- Engine time: 6,353 hours, 5,776 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 3160 · Central Display
- Part: Transducer
- Part number: 9752115206
- Part serial: 776512574
- Condition: Erratic
- Location: Torque
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

ACFT LINED UP FOR TAKEOFF.  AFTER SETTING POWER AT 43 PSI TORQUE, A STANDARD TAKEOFF OCCURRED.  AT APPROXIMATELY 300 FT AGL, THE MASTER CAUTION ILLUMINATED AND SAW THE TORQUE GAUGE SURGING BACK AND FORTH FROM 35-51 PSI, ABOVE MAX LIMITATIONS, WITHOUT ANYONE TOUCHING THE THROTTLE. TRIED ADJUSTING THE THROTTLE LOWER, TO NO AVAIL, DID NOT FEEL THE ENGINE ITSELF SURGE, BUT BEING SO CLOSE TO THE GROUND AND CONCENTRATING ON FLYING, COULD NOT CHECK ALL THE OTHER GAUGES AND DIAGNOSE THE PROBLEM PROPERLY.  ASKED THE COPILOT, WHO HAD JUST SWITCHED TO DEPARTURE FREQUENCY TO ADVISE WE NEEDED TO REMAIN IN THE PATTERN AND RETURN TO LAND IMMEDIATELY.  COPILOT RELAYED THAT TO ATC, WHO ASKED IF WE WERE DECLARING AN EMERGENCY FOR PRIORITY. WE DECLARED AN EMERGENCY, REMAINED LT CLOSED TRAFFIC AND RAN THE APPROPRIATE CHECK LISTS. ONCE THE POWER WAS PULLED BACK TO ABOUT 30 PSI, THE TORQUE SURGING STOPPED.  WE MADE AN UNEVENTFUL LANDING ON RUNWAY 15 AND TAXIED IN. NO EMERGENCY SERVICES WERE USED OR EVER SEEN.
